Alert archive / Wyoming / High Wind Watches in 2006

High Wind Watch 13, NWS Cheyenne, WY

November 12, 2006

NWS Cheyenne, WY issued this high wind watch at Nov 12, 2006, 4:00 AM MST. It took effect at Nov 12, 2006, 2:11 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 4:00 AM MST (11:00 UTC)
In effect from
Nov 12, 2006, 2:11 PM MST
Expired
Nov 13, 2006, 4:38 AM MST
In force
14 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 121101
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MST SUN NOV 12 2006

WYZ061-062-065-122300-
/O.NEW.KCYS.HW.A.0013.061113T1800Z-061114T0300Z/
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
LARAMIE
400 AM MST SUN NOV 12 2006

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE
REGION MONDAY. THIS WILL INCREASE THE SURFACE PRESSURE GRADIENT
AND ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA BY
MONDAY AFTERNOON.  

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS75 KCYS 122111
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MST SUN NOV 12 2006

WYZ063-131200-
/O.EXB.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
211 PM MST SUN NOV 12 2006

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE
REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE
STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE
PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP
OVER THE SNOWY RANGE BY MONDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...AND GUSTS
OF 70 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ064-066-067-069-131200-
/O.EXB.KCYS.HW.A.0013.061113T1900Z-061114T0700Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
211 PM MST SUN NOV 12 2006

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE
REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE
STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE
PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP
OVER THE AREA BY MONDAY MORNING.

THE LARAMIE RANGE COULD SEE SUSTAINED WINDS OUT OF THE WEST OF 50
MPH WITH GUSTS TO OVER 70 MPH...WHILE THE ADJACENT PLAINS OF
PLATTE COUNTY AND LARAMIE COUNTY COULD SEE SUSTAINED WINDS OF 40
MPH WITH GUSTS TO OVER 65 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

WYZ061-062-065-131200-
/O.EXT.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
LARAMIE
211 PM MST SUN NOV 12 2006

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE
REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE
STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE
PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP
OVER THE AREA BY MONDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AROUND 40 MPH...AND GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SOWKO
000 
WWUS75 KCYS 131138
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
430 AM MST MON NOV 13 2006

WYZ063-131200-
/O.CAN.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
430 AM MST MON NOV 13 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH.

STRONG AND GUSTY WINDS ARE STILL EXPECTED OVER THE SNOWY RANGE
TODAY AND TONIGHT WITH SOME GUSTS IN EXCESS OF 50 MPH POSSIBLE.
THIS WILL STILL CREATE ADVERSE CONDITIONS AS SIGNIFICANT SNOW IS
EXPECTED TO FALL OVER THE AREA TONIGHT INTO TUESDAY.

$$

WYZ061-062-065-132300-
/O.UPG.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/
/O.NEW.KCYS.HW.W.0018.061113T1500Z-061114T0300Z/
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
LARAMIE
430 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE
REGION TODAY WITH A VERY STRONG JET STREAM EXPECTED TO ENTER THE
REGION.  THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN
THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS
TO DEVELOP OVER THE AREA THIS MORNING...CONTINUING INTO THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OVER 60 MPH ARE EXPECTED...WHICH CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ064-066-067-069-132300-
/O.UPG.KCYS.HW.A.0013.061113T1900Z-061114T0700Z/
/O.NEW.KCYS.HW.W.0018.061113T1900Z-061114T0300Z/
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
430 AM MST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE
REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE
STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE
PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP
OVER THE AREA BY EARLY THIS AFTERNOON...AND CONTINUE INTO THIS
EVENING.

THE LARAMIE RANGE COULD SEE SUSTAINED WINDS OUT OF THE WEST OF
50 MPH WITH GUSTS TO OVER 70 MPH...WHILE THE ADJACENT PLAINS OF
PLATTE COUNTY AND WESTERN LARAMIE COUNTY COULD SEE SUSTAINED
WINDS OF 40 MPH WITH GUSTS TO OVER 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:15 AM MST, 45 minutes earlier.

Area forecast discussion, Nov 12, 3:15 AM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MST SUN NOV 12 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...UPPER TROF MOVING ACROSS
THE CWA NOW WITH BETTER MOISTURE NOW SHIFTING EAST OF THE CWA. IN
LIGHT OF SOMEWHAT FASTER MOVEMENT OF SYSTEM AND BETTER DYNAMICS HAVE
OPTED TO CANCEL THE SNOW/BLWG SNOW ADVY WITH SNOWFALL TAPERING OFF.
UPPER TROF SHIFTS EAST OF THE CWA BY LATE THIS AFTERNOON WITH
CLEARING SKIES.  FAIRLY QUIET WEATHER EXPECTED OVERNIGHT THEN NEXT
BATCH OF ENERGY MOVES INTO THE NRN AND CENTRAL ROCKIES MONDAY AFTN.
THIS ALLOWS LEE TROF TO DEEPEN FAIRLY QUICKLY AND INCREASES SFC
PRESS GRADIENT. WITH FAVORABLE UPPER JET POSITION AND STRENGTHENING
SW MID LEVEL FLOW HAVE DECIDED TO POST A HIGH WIND WATCH FOR THE SW
WIND FAVORED AREAS OF CARBON AND ALBANY COUNTIES FOR MONDAY AFTERNOON
INTO THE EARLY EVENING.  SNOW SHOWERS WILL ALSO SPREAD BACK OVER
MAINLY THE SRN MTNS LATE MONDAY AFTN AND CONTINUE OVERNIGHT AIDED BY
OROGRAPHICS.

.LONG TERM...TUESDAY THROUGH SUNDAY. THE SURFACE PRESSURE GRADIENT
BEGINS TO WEAKEN EARLY TUESDAY MORNING AS THE SURFACE LOW SLIDES
ACROSS WYOMING. ALTHOUGH THE GRADIENT WEAKENS...EXPECT WINDY
CONDITIONS TO CONTINUE THROUGH THE DAY BUT REMAIN BELOW ANY HIGH
WIND CRITERIA. UPPER LEVEL LOW LOCATED NORTH OF NORTH DAKOTA WILL
MOVE EAST AS THE ASSOCIATED SURFACE COLD FRONT WILL MOVE INTO
NORTHWEST PORTIONS OF WYOMING ON TUESDAY MORNING. ALL MODELS
INDICATED SURFACE COLD FRONT MOVING ACROSS SOUTHEAST WYOMING BETWEEN
MID DAY AND EARLY AFTERNOON ON TUESDAY. LIFT ALONG THE FRONT AND
ASSOCIATED 150 KNOT UPPER LEVEL JET MOVING INTO WYOMING WILL BRING
PRECIPITATION ACROSS THE CWA...PARTICULARLY OVER THE MOUNTAINS WHERE
OROGRAPHIC PRECIPITATION WILL BE ENHANCED. THE SURFACE LOW CONTINUES
TO DEVELOP AS IT SLIDES SOUTHEAST INTO OKLAHOMA AND TEXAS BY TUESDAY
EVENING. THUS EXPECT MUCH COLDER TEMPERATURES WITH FRONTAL PASSAGE
AS MORNING LOWS WILL BE NEARLY 10 TO 15F DEGS COOLER THAN PREVIOUS
DAY. STRONG UPPER LEVEL RIDGE BUILDS IN OVER THE AREA BY
WEDNESDAY...WITH A WARMING TEMPERATURE TREND...DRY AND BREEZY
CONDITIONS THROUGH FRIDAY. EX MODELS ARE STILL IN AGREEMENT WITH AN
UPPER LEVEL SHORTWAVE MOVING ACROSS MONTANA AND NORTH DAKOTA BY
FRIDAY. THERE WILL BE AN INCREASE IN CLOUD COVER AND ONLY A COUPLE
DEGREES OF COOLING IN HIGH TEMPERATURES. OTHERWISE NO MAJOR IMPACTS
WITH THIS WEAK SHORTWAVE. THE MODELS BEGIN TO DIVERGE AFTER SATURDAY
WITH GFS DGEX INDICATING RIDGE BUILDING OVER AREA ONCE AGAIN AND
ECMWF SHOWING ANOTHER WEAK SHORTWAVE MOVING OVER WYOMING ON
SATURDAY. FOR NOW WILL ONLY MAKE SOME SLIGHT ADJUSTMENTS IN THE
FORECAST AFTER FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH MON AFTN AND EARLY EVNG ZNS 61..62..65.
NE...NONE.

&&

RE/MG
Hazardous weather outlook, Nov 11, 5:19 AM MST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
519 AM MST SAT NOV 11 2006

WYZ063-121230-
SNOWY RANGE-
519 AM MST SAT NOV 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR TONIGHT. SNOW
IS EXPECTED TO SPREAD OVER THE MOUNTAINS LATER TODAY AND CONTINUE
TONIGHT.  SOME ACCUMULATIONS ARE LIKELY AND WITH GUSTY WINDS AREAS
OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
SUNDAY. SNOW SHOWERS WILL GRADUALLY TAPER OFF LATE SUNDAY MORNING.
SCATTERED SNOW SHOWERS WILL REMAIN POSSIBLE MAINLY MONDAY THROUGH
WEDNESDAY. STRONG WINDS ARE ALSO EXPECTED MONDAY AFTERNOON INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061-062-064>067-069-121230-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
519 AM MST SAT NOV 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS ARE EXPECTED TO SPREAD OVER THE AREA BY LATE THIS
EVENING WITH SOME LIGHT ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG AND GUSTY WINDS ARE POSSIBLE MAINLY LATE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-068-070-121230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
519 AM MST SAT NOV 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:28 PM MSTWinter Storm WatchCYS14 hr

Nearby

High Wind Watches in Wyoming, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.